Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 34, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2017, 12:48 AM CDT for Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2017, 12:48 AM CDT (05:48 UTC)
- Expired
- Jul 6, 2017, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 23 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
657 WGUS54 KFWD 060548 FFWFWD TXC251-060845- /O.NEW.KFWD.FF.W.0034.170706T0548Z-170706T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Fort Worth TX 1248 AM CDT THU JUL 6 2017 The National Weather Service in Fort Worth has issued a * Flash Flood Warning for... Northwestern Johnson County in north central Texas... * Until 345 AM CDT. * At 1247 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen. This rainfall will lead to excessive water runoff and cause flash flooding. Low-lying areas are most vulnerable to rapidly rising water. Some low-water crossings may flood and become impassable. Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3247 9729 3227 9729 3227 9761 3247 9761 $$ 30
1 follow-up statement
009 WGUS74 KFWD 060841 FFSFWD Flash Flood Statement National Weather Service Fort Worth TX 341 AM CDT THU JUL 6 2017 TXC251-060849- /O.EXP.KFWD.FF.W.0034.000000T0000Z-170706T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Johnson TX- 341 AM CDT THU JUL 6 2017 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN JOHNSON COUNTY WILL EXPIRE AT 345 AM CDT... The heavy rain has ended and flooding is no longer expected to pose a significant threat. Please continue to heed any remaining road closures and use extra caution if driving through low lying areas. LAT...LON 3247 9729 3227 9729 3227 9761 3247 9761 $$ 30
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 11:45 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 5, 11:45 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1145 PM CDT Wed Jul 5 2017 .AVIATION... Isolated thunderstorms continue to linger near DFW Metroplex airports tonight despite what should seemingly be a worked-over atmosphere. High moisture content and a slow-moving shortwave have resulted in ongoing convection that will persist into the overnight hours. Most of this will occur away from area TAF sites, but an occasional shower or storm may impact DFW Metroplex airports through the next few hours. Due to thunderstorm outflow, winds are light and erratic across most of the area, but should be light of the south when a more uniform direction finally prevails by morning. This will change however as a surface trough axis becomes draped through North Texas around midday Thursday with winds becoming light out of the north or northwest at Metroplex airports. Waco may remain out of the south or southwest throughout this time. This trough axis may be a focus for additional storm development Thursday afternoon and evening, but coverage is expected to be considerably less than today. Have included a few hours of VCTS at all airports with low confidence of storm occurrence at any particular location. Otherwise, VFR conditions will prevail and winds will return to a southerly direction Thursday night. -Stalley && .DISCUSSION... /Issued 313 PM CDT Wed Jul 5 2017/ Upper level trof extending from southwest Missouri into southwest Texas will bisect the area into Thursday. Upper ridge centered over the western U.S. will begin to expand eastward forcing the trof to the east as the week progresses. This will result in a pattern change as the chances for nocturnal thunderstorms will be decreasing. With the upper trof overhead along with weak diffluence aloft...a weak convergence area approximately along the I-20 corridor and plenty of heating and instability...scattered thunderstorms will develop this afternoon and into this evening. Short-term models are rather bullish with overall coverage particularly along and south of I-20. Without a good forcing mechanism...30 pops should suffice into this evening. Overall severe threat is low...but as is typical this time of year gusty winds and small hail will be possible in some of the stronger storms. Locally heavy rainfall will be possible as PWs are approaching 2 inches and movement of storms will be rather slow. Short-term models not near as bullish as what they have been the last several nights as far as developing an overnight MCS. Shortwave not evident in the water vapor so do have lower pops tonight than has been the case for the last few nights. As mentioned for Thursday, the upper level ridge to our west will start to build into the region, pushing the upper level trough eastward and creating a deformation zone across the region. Additional isolated to scattered showers and storms will be possible across mainly the southern half of the region. Threat for severe weather looks minimal at this time as deep layer wind shear will be weak and the storms will be fighting increasing dry air in the mid and upper levels, but any showers or storms may be capable of producing gusty winds. Center of upper high will continue to slowly expand eastward into the weekend though the center will remain to our west. Chances of precip will gradually decrease though isolated to widely scattered thunderstorms will still be possible mainly across the eastern and southern counties as abundant moisture combines with daytime heating. Though daytime highs will be on the increase...with the upper high anchored to our west the hottest temperatures will also stay to our west. Highs will be close to normal for this year with afternoon temps reaching into the mid to upper 90s. Wiley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 93 76 95 77 / 40 20 10 10 5 Waco 75 94 76 95 75 / 20 30 20 20 10 Paris 72 90 72 91 74 / 30 20 5 10 5 Denton 71 92 74 94 75 / 40 20 5 5 5 McKinney 70 91 74 94 74 / 40 20 10 10 5 Dallas 76 93 77 95 77 / 40 20 10 10 5 Terrell 72 92 74 93 74 / 30 20 10 10 5 Corsicana 75 93 75 94 75 / 30 30 20 20 10 Temple 75 94 74 94 74 / 20 30 20 20 10 Mineral Wells 71 93 72 95 73 / 40 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/58
Hazardous weather outlook, Jul 5, 10:18 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1018 PM CDT Wed Jul 5 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1018 PM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms are possible through tonight with the best chances generally north of a Lampasas to Canton line. The strongest storms will produce gusty winds and small hail along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered thunderstorms will be possible Thursday and Friday mainly south of Interstate 20. Gusty winds and brief heavy rain will be the primary hazards. Isolated storms are possible across the region Saturday and Sunday and across the eastern third of North and Central Texas Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation is possible north of a Lampasas to Canton line.
In the hours before
Local storm report, Jul 5, 9:02 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD CELINA 33.32N 96.78W
07/05/2017 COLLIN TX LAW ENFORCEMENT
PRESTON ROAD AT OWNSBY PARKWAY FLOODEDLocal storm report, Jul 5, 9:04 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
904 PM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD PRINCETON 33.18N 96.50W
07/05/2017 COLLIN TX LAW ENFORCEMENT
MONTE CARLO BLVD NEAR US 380 FLOODEDSpecial weather statement, Jul 5, 9:16 PM CDT, 3 hours 32 minutes before
Special Weather Statement National Weather Service Fort Worth TX 916 PM CDT WED JUL 5 2017 TXZ104-105-119>121-060245- Kaufman TX-Hunt TX-Collin TX-Rockwall TX-Dallas TX- 916 PM CDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHWESTERN HUNT... NORTHWESTERN KAUFMAN...SOUTHEASTERN COLLIN AND EAST CENTRAL DALLAS COUNTIES UNTIL 945 PM CDT... At 915 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Farmersville to near Balch Springs. Movement was east at 15 mph. Wind gusts over 40 mph will be possible with these storms. Locations impacted include... Dallas, Garland, Mesquite, Rowlett, Wylie, Rockwall, Greenville, Balch Springs, Terrell, Seagoville, Forney, Royse City, Heath, Fate, Sunnyvale, Farmersville, Talty, Quinlan, Caddo Mills and Mobile City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Seek a safe shelter inside a building or vehicle. && LAT...LON 3267 9623 3266 9668 3326 9639 3324 9604 TIME...MOT...LOC 0214Z 278DEG 12KT 3322 9637 3269 9666 58
Special weather statement, Jul 5, 9:22 PM CDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service Fort Worth TX 922 PM CDT WED JUL 5 2017 TXZ118-060245- Tarrant TX- 922 PM CDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TARRANT COUNTY UNTIL 945 PM CDT... At 921 PM CDT, Doppler radar was tracking a strong thunderstorm over Lakeside, or near White Settlement, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Worth, Haltom City, Keller, Watauga, Benbrook, Saginaw, White Settlement, Forest Hill, Azle, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North Richland Hills, Edgecliff Village, Westworth Village, Blue Mound, Lakeside, Edgecliff and Westover Hills. LAT...LON 3264 9727 3269 9755 3288 9755 3291 9725 TIME...MOT...LOC 0221Z 274DEG 12KT 3279 9750 58
Special weather statement, Jul 5, 9:46 PM CDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
946 PM CDT WED JUL 5 2017
TXZ119>121-060315-
Kaufman TX-Rockwall TX-Dallas TX-
946 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...NORTHWESTERN KAUFMAN
AND SOUTHEASTERN DALLAS COUNTIES UNTIL 1015 PM CDT...
At 946 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rockwall to near Hutchins. Movement was
east at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Dallas, Garland, Mesquite, Rowlett, Rockwall, Balch Springs, Terrell,
Seagoville, Forney, Royse City, Heath, Fate, Sunnyvale, Wilmer,
Crandall, Combine, Talty, Mobile City, McLendon-Chisholm and Post Oak
Bend City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3255 9636 3260 9668 3296 9651 3295 9630
3284 9630 3284 9623
TIME...MOT...LOC 0246Z 286DEG 7KT 3294 9649 3264 9665
58Special weather statement, Jul 5, 10:15 PM CDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1015 PM CDT WED JUL 5 2017
TXZ120-121-060400-
Kaufman TX-Rockwall TX-
1015 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROCKWALL AND NORTHERN
KAUFMAN COUNTIES UNTIL 1100 PM CDT...
At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm
near Talty, or near Forney, moving east at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Terrell, Seagoville, Forney, Kaufman, Heath, Crandall, Combine,
Talty, McLendon-Chisholm, Post Oak Bend City, Oak Ridge and Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3259 9619 3261 9652 3273 9652 3283 9650
3284 9613
TIME...MOT...LOC 0314Z 277DEG 14KT 3275 9640
58The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:01 PM CDT | Areal Flood Advisory | FWD | Collin, Denton | 119 min |
| Jul 5, 8:15 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 2 hr |
| Jul 5, 9:16 PM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 29 min |
| Jul 5, 9:22 PM CDT | Special Weather Statement | FWD | Tarrant | 23 min |
| Jul 5, 9:46 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Jul 5, 10:15 PM CDT | Special Weather Statement | FWD | Kaufman | 45 min |
| Jul 5, 11:59 PM CDT | Areal Flood Advisory | FWD | Ellis, Johnson | 2 hr |
| Jul 6, 12:29 AM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Leon | 3 hr |
| Jul 6, 12:51 AM CDT | Areal Flood Advisory | FWD | Rains | 3 hr |
| Jul 6, 11:30 AM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Jul 6, 2:59 PM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| Jul 6, 3:15 PM CDT | Areal Flood Advisory | FWD | Van Zandt | 2 hr |
| Jul 6, 4:37 PM CDT | Special Weather Statement | FWD | Denton | 38 min |
| Jul 6, 6:09 PM CDT | Special Weather Statement | FWD | Hood | 36 min |
| Jul 6, 6:31 PM CDT | Special Weather Statement | FWD | Hood | 29 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.